Alert archive / New York / Flood Watches in 2007
Flood Watch 9, NWS Albany, NY
NWS Albany, NY issued this flood watch at Jun 3, 2007, 4:00 AM EDT for 7 counties in New York; Bennington County, Windham County, Vermont; Berkshire County, Massachusetts. It took effect at Jun 3, 2007, 12:00 PM EDT. It was in force for 30 hr.
The area
The counties it named.
The facts
- Issued
- Jun 3, 2007, 4:00 AM EDT (08:00 UTC)
- In effect from
- Jun 3, 2007, 12:00 PM EDT
- Expired
- Jun 4, 2007, 6:16 PM EDT
- In force
- 30 hr
- Issued by
- NWS Albany, NY
- Flood severity
- None
Counties Berkshire County, MA, Albany County, NY, Columbia County, NY, Dutchess County, NY, Greene County, NY, Rensselaer County, NY, Schoharie County, NY, Ulster County, NY, Bennington County, VT, Windham County, VT
The radar
The Albany radar (KENX), 36 km from the middle of the area, began a volume at 07:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Chatham, MA (KCHH), launched 00:00Z, 8.0 hours before the alert went out and 317 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 6 J/kg
- Mixed-layer CIN
- -347 J/kg
- Mixed-layer LCL
- 1339 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this flood watch went out at Jun 2, 4:33 PM EDT, 11 hours 27 minutes earlier.
Area forecast discussion, Jun 2, 4:33 PM EDT, 11 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 433 PM EDT SAT JUN 2 2007 .SYNOPSIS... HIGH PRESSURE WILL FINALLY SHIFT EAST AND OFFSHORE SUNDAY. THE REMNANTS OF TROPICAL STORM BARRY WILL MOVE NORTHWARD ALONG THE EAST COAST...REACHING THE MID ATLANTIC REGION MONDAY MORNING. AS THE REMNANTS APPROACH A WIDESPREAD RAIN WILL OVERSPREAD THE AREA SUNDAY NIGHT AND BE HEAVY AT TIMES. THE REMNANTS WILL MOVE NORTHWARD ACROSS THE NORTHEASTERN UNITED STATES ON MONDAY...CONTINUING THE RAIN MUCH OF DAY. THE WEATHER WILL REMAIN UNSETTLED AS A LOW PRESSURE SYSTEM PASSING THROUGH THE REGION TUESDAY. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... ANOTHER AFTERNOON WITH SCATTERED STRONG TO SEVERE THUNDERSTORMS ACROSS PORTIONS OF THE FORECAST AREA. CONVECTION STARTING POPPING EARLY THIS AFTERNOON WHEN TRIGGER TEMPERATURES WHERE REACH. LITTLE HAS CHANGED SINCE YESTERDAY...MODERATELY UNSTABLE IN WARM SECTOR WITH BOUNDARY TO THE NORTH. THERE IS A DIFFERENCE...THE SURFACE FLOW TODAY WILL BE SOUTHERLY. THE FLOW FRIDAY WAS WESTERLY WHICH HELP KEEP DEW POINTS LOWER IN THE CAPITAL REGION AS THE AIR DOWNSLOPE OFF THE HELDERBERGS. CONVECTION INITIATED NEAR THE FRONTAL BOUNDARY WHICH IS LOCATED TO OUR NORTH ALONG THE UNITED STATES CANADIAN BORDER AND ACROSS THE HIGHER TERRAIN...ESPECIALLY THE ADIRONDACKS. OUTFLOW BOUNDARIES WILL FOCUS NEW CONVECTION. AFTERNOON MIXED LAYER CAPE VALUES AROUND 1500 J/KG AND MODEST DEEP LAYER SHEAR SHOULD SUPPORT SOME ORGANIZED MULTICELL THUNDERSTORMS CLUSTERS. THREATS AGAIN WITH BE LARGE HAIL AND DAMAGING WINDS SAME AS COUPLE OF DAYS. && .SHORT TERM /6 PM THIS EVENING THROUGH MONDAY NIGHT/... CONVECTION WILL WEAKEN WITH LOSS OF DAYTIME HEATING THIS EVENING. THE RIDGE WHICH HAS BEEN IN PLACE ACROSS REGION WILL FINALLY SHIFT EASTWARD SUNDAY AND THE UPPER LOW-LEVEL OVER THE UPPER MID WEST WILL MOVE EASTWARD. BARRY WAS DOWNGRADED TO A TROPICAL DEPRESSION THIS MORNING AND IS FORECAST TO BECOME EXTRATROPICAL THIS EVENING. THE NATIONAL HURRICANE CENTERS FORECAST FROM THIS MORNING TAKES REMNANTS OF BARRY NORTHEAST ALONG THE SOUTHEAST COASTLINE TONIGHT AND SUNDAY...THEN OFF THE MID ATLANTIC COAST SUNDAY EVENING HEADING TOWARD EASTERN LONG ISLAND MONDAY MORNING. THIS TRACK FITS A COMPROMISE OF THE NAM/WRF AND GFS TRACK OF THE SURFACE LOW. WIDESPREAD RAINFALL EXPECTED TO END THE WEEKEND AND START THE NEW WORK WEEK. LOW-LEVEL EASTERLY JET AHEAD OF BARRYS REMNANTS WILL FAVOR ENHANCEMENT OF RAINFALL ACROSS THE EASTERN CATSKILLS SUNDAY NIGHT. WILL RUN WITH HPC QPF AMOUNTS BUT INCREASE THEM ACROSS THE CATSKILLS. OVERALL THE FORECAST AREA HAS BEEN DRY PAST COUPLE OF WEEKS WITH EXECUTION OF SCATTERED CONVECTION BRINGING LOCALIZED HEAVY RAINFALL. && .LONG TERM /TUESDAY THROUGH SATURDAY/... MODELS INDICATE THE BLOCKING PATTERN WILL FINALLY BREAK DOWN AND RIDGE OVER THE WESTERN UNITED STATES WEAKENS AND AN EASTERN PACIFIC TROUGH MOVES ONSHORE. THE TROUGH OVER PLAINS FINALLY SHIFTS EASTWARD AND THE REMNANTS OF TROPICAL STORM BARRY GETS ABSORBED INTO MEAN FLOW. THE TROUGH AXIS WILL SHIFTS OFF THE EAST COAST BY MID TO LATE IN THE WEEK WITH RIDGING RETURNING. THE RIDGE IS EXPECTED TO REESTABLISH ITSELF OVER THE SOUTHEASTERN UNITED STATES BY THE WEEKEND. HOWEVER...A LOW PRESSURE SYSTEM SHOULD PASS TO OUR NORTH AND WEST WITH ITS COLD FRONT MOVING ACROSS THE NORTHEAST FRIDAY-SATURDAY KEEPING THE SUMMER HEAT OUT OF THE REGION AND TEMPERATURES NEAR SEASONABLE LEVELS. && .AVIATION /21Z SATURDAY THROUGH THURSDAY/... THIS AFTERNOON THE REGION WILL AGAIN BE IN THE WARM SECTOR. VISIBILITY WAS CLOSE TO MVFR AT SOME SITES DUE TO HAZE. THUNDER STORMS WERE BEGINNING TO POP UP SHORTLY AFTER NOON AND THEY WILL BECOME MORE NUMEROUS AS THE AFTERNOON GOES ON...WITH SOME HAVING HAIL AND DAMAGING WINDS. THE CONVECTION WILL DIE OFF EARLY THIS EVENING AS THE SUN GOES DOWN. WINDS THIS AFTERNOON WILL BE LIGHT FROM THE SOUTH EXCEPT NEAR THUNDERSTORMS. EXPECT THAT SOME OF THE HIGH CLOUDS WILL THIN OUT A BIT AFTER DARK...WITH NEARLY CALM WINDS AND LIMITED RADIATIONAL COOLING...SO LOOKING MOSTLY FOR MVFR VISIBILITY DUE TO HAZE AND MIST. SOME VALLEY SITES INCLUDING KPOU AND KGFL MAY DROP TO IFR FOR A FEW HOURS DURING THE MIDDLE OF THE NIGHT. VISIBILITY WILL BE SLOW TO IMPROVE SUNDAY MORNING WITH MVFR DUE TO HAZE PERSISTING TIL MID MORNING. ADDITIONAL MOISTURE FROM THE REMNANTS OF TROPICAL STORM BARRY WILL BRING ABOUT AN INCREASING LIKELIHOOD OF SHOWERS AND THUNDER STORMS SUNDAY AFTERNOON. LOW CLOUDS AND RAIN ARE LIKELY TO MOVE IN SUNDAY NIGHT WITH MVFR CIGS/VIS WITH SOME IFR POSSIBLE IN A FEW AREAS ESPECIALLY SOUTH AND EAST OVER HIGHER TERRAIN. OUTLOOK... .MON...MVFR CIG/VIS. STEADY RAIN. .TUE...MVFR CIG. CHANCE SHOWERS. .WED...VFR. NO SIG WX. .THU...VFR. SLIGHT CHC AFTN -TSRA OVER ADIRONDACKS. && .HYDROLOGY... RIVERS CONTINUE AT LOW FLOWS RESULTING FROM A PROLONGED PERIOD OF FAIRLY DRY WEATHER AND SEASONABLE TO ABOVE NORMAL TEMPERATURES. FOR THE REMAINDER OF THE WEEKEND...MAINLY AFTERNOON AND EVENING THUNDER STORMS WILL HAVE THE POTENTIAL TO PRODUCE LOCALIZED HEAVY RAIN. PRECIPITABLE WATER VALUES APPROACH 2 INCHES THIS AFTERNOON...WITH HIGHEST VALUES IN THE HUDSON VALLEY... WITH SLIGHTLY LOWER VALUES SUNDAY. THIS PRECIPITATION WILL BE OVER AREAS THAT ARE TOO SMALL FOR A SIGNIFICANT EFFECT ON MAJOR RIVERS. OF MORE CONCERNED IS THE POTENTIAL FOR A SOAKING RAIN SUNDAY NIGHT THROUGH MONDAY WHICH COULD EXCEED TWO INCHES IN PLACES...PARTICULARLY THE CATSKILLS AND HIGHER ELEVATIONS OF THE GREEN MOUNTAINS AND BERKSHIRES. THIS RAIN COULD CAUSE RISES TO NEAR BANKFULL ON SOME RIVERS IN THE CATSKILLS SUCH AS THE ESOPUS AND ON THE WALLOOMSAC...WILLIAMS AND SAXTONS RIVERS IN VERMONT. IT WILL BRING THE HOUSATONIC TO BETWEEN 5 AND 6 FEET AT GAYLORDSVILLE MONDAY NIGHT OR EARLY TUESDAY. && .FIRE WEATHER... FREQUENT CLOUD TO GROUND LIGHTNING MAY BE EXPECTED IN AFTERNOON AND EARLY EVENING WITH SCATTERED THUNDERSTORMS INTO THE EARLY EVENING WITH LOCALIZED HEAVY RAIN. MIDDAY HUMIDITY WILL RANGE FROM 40 TO 70 PERCENT. WINDS WILL BE LIGHT FROM THE SOUTH EXCEPT FOR GUSTY WINDS NEAR THUNDERSTORMS. WINDS TONIGHT WILL BE NEAR CALM WITH HUMIDITY NEAR 100 PERCENT AND WIDESPREAD MIST. DAYTIME HUMIDITY SUNDAY WILL BE 50 TO 60 PERCENT...WITH SCATTERED SHOWERS AND THUNDERSTORMS. A SOAKING RAIN IS LIKELY SUNDAY NIGHT THROUGH MONDAY. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...NONE. MA...NONE. VT...NONE. &&
Hazardous weather outlook, Jun 2, 2:09 PM EDT, 13 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 209 PM EDT SAT JUN 2 2007 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-031815- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER- SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN- NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY- WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE- WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER- WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN- SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM- 209 PM EDT SAT JUN 2 2007 ...SEVERE THUNDERSTORM WATCH 331 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND SOUTHERN VERMONT. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 8 PM. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... SCATTERED THUNDERSTORMS WILL DEVELOP SUNDAY AFTERNOON AND EVENING. SOME THUNDERSTORMS MAY CONTAIN DAMAGING WINDS AND HAIL. IN ADDITION...THUNDERSTORMS WILL MOVE SLOWLY...AND MAY PRODUCE LOCALLY HEAVY RAINFALL. WIDESPREAD HEAVY RAINFALL MAY RESULT IN LOCALIZED FLOODING OF SMALL STREAMS AND CREEKS SUNDAY NIGHT AND MONDAY...AS THE REMNANTS OF TROPICAL STORM BARRY INTERACT WITH AN APPROACHING COLD FRONT FROM THE WEST. SOME AREAS MAY RECEIVE 1 TO 3 INCHES OF RAINFALL BY LATE MONDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS HAVE BEEN ACTIVATED IN THE FOLLOWING COUNTIES... IN CONNECTICUT... LITCHFIELD. IN NEW YORK... ALBANY...CLOUMBIA...DUTCHESS...FULTON...GREENE...HAMILTON... HERKIMER...MONTGOMERY...RENSSELAER...SARATOGA..SCHENECTADY... SCHOHARIE...ULSTER...WARREN...AND WASHINGTON. IN MASSACHUSETTS... BERKSHIRE. IN VERMONT... BENNINGTON...AND WINDHAM.
Nearby
Flood Watches in New York, 2007Flood Watches in Vermont, 2007Flood Watches in Massachusetts, 2007Every flood watch in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.